Children's Cough Medicine Recalled for Incorrect Dosage Cup Labeling
GSK Consumer Healthcare issued a voluntary recall for some lots of Children's Robitussin and Children's Dimetapp products. The dosing cups are missing graduations, which could lead to accidental overdose.
On June 18, GSK Consumer Healthcare voluntarily recalled two lots of Children's Robitussin Honey Cough and Chest Congestion DM, as well as one lot of Children's Dimetapp Cold and Cough. The dosing cups are labelled with the incorrect measurements, which could lead to accidental overdose.
Specifically, the Children's Robitussin Honey products don’t include the 5 mL and 10 mL graduations on the dosing cups. The Children's Dimetapp products lack the 10 mL graduation. GSK Consumer Healthcare noticed the mistake during a review of the packaging documents.
"There is a potential risk of accidental overdose if caregivers dispensing the syrup do not notice the discrepancies between the graduations printed on the dosing cups and the indicated amounts to be administered (as directed in the instructions for use)," according to a report from the Food and Drug Administration (FDA).
The products affected by the recall include:
- Children's Robitussin® Honey Cough and Chest Congestion DM (4oz); NDC 0031-8760-12. Lots: 02177 (exp. Jan. 2022) and 02178 (exp. Jan. 2022)
- Children's Dimetapp® Cold and Cough (8oz); NDC 0031-2234-19. Lot: CL8292 (Exp. Sep. 2021)
The products were distributed across the country between February 5, 2020 and June 3, 2020. As of now, there have been no adverse events or consumer complaints reported.
The recall is at “retail level”—meaning that pharmacies and stores must pull affected products off the shelves immediately. Individuals with the recalled products don’t necessarily need to get rid of them, but they should practice extra caution when using the medications.
- RELATED: 9 Natural Toddler Cough Remedies
According to the Food and Drug Administration (FDA), symptoms of overdose include “impaired coordination; brain stimulation causing increase in energy, elevation in blood pressure, heart rate, and respiration; a lack of energy and enthusiasm; severe dizziness or drowsiness; slow heart rate; fainting; psychotic behaviour; restlessness; seizure; decreased respiration; nausea; vomiting; constipation; diarrhea; abdominal pain; visual and hearing hallucinations; urinary retention.”
Call your doctor immediately if your child has any of these symptoms, or if you think they overdosed on cough medicine.
If your child has been affected by this recall, or if you have additional questions, call 1-800-762-4675, Monday- Friday, 8:00am- 6:00pm EST. Consumers can also report adverse reactions to the FDA's MedWatch Adverse Event Reporting program’s website here.